Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have constipation. Taking hydrocodon actaminorphin and ducosate sodium. Is it correct medicine?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1857 Questions

default
Posted on Tue, 10 Dec 2013 in Constipation
Question: i have a constipation since sunday. i was taking hydrocodon acetaminorphin 10 325 and ducosate sodium 100 mg soft gel , no result what is next suggestion only question is yesterday i had 3 colase, and only once hydrocodon what is next to do XXXXX XXXXX
doctor
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. Hydrocodone is known to cause constipation. Docusate sodium is a stool softener. But docusate sodium alone will not be effective in relieving constipation. As a next step you can take lactulose (15-30 ml twice a day). This is very effective in relieving constipation due to hydrocodone. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Morphinans

doctor1 MD

My father has really bad pain from COPD. Do the meds he take have a smell.. morphine, fluid pills and many more. . I have a sulfate smell in my house. I think it is from the morphine but not sure. The smell is burning my eyes and nose what can I use to get rid of the smell.

doctor1 MD

My dad has been on a low dose of Oycontin (10mg) since last September. I know itching can be a side effect but this wasn t a problem when starting morphine. But over the last few weeks and especially the last few days his skin is driving him mad. He does has psoriasis as we ll but his skin is so itchy he is literally going mad with it. The itchiness is really distressing him. Could he have developed an allergy to it at this late date after using it for nearly a year?

doctor1 MD

My daughter is 9 years old. She has intermittent intense pain in her head chest and stomach pain in her legs and arms.2 random bouts of sudden projectile vomitting and blood work was done and a chest x-ray. She will be screaming at the top of her lungs then suddenly nothing and straight to sleep. They gave her morphine and this didnt seem to stop the pain. If she was a woman preganant I would say that it was like contractions that were increasing and subsiding. Discharged this morning. By 4.15 this afternoon she is in pain again. Doctors are saying nothing is wrong yet she was screaming on morphine. Whats is happening. Her white cells were “slightly off” meaning that she has a very mild infection. She is also dizzy especially when she stands. She is weak and wants to sleep all the time only waking when shes in pain. She said she felt like her body was going to bust and she was on fire. (While on morphine). She has only had a 3 hour period of time with a 39degree Celsius temperature. On second day this started. Chest throat ears are clear.

doctor1 MD

I have been vomiting and have had diarrhea for a week. I can t keep anything down at all. i went to the ER thursday night. They gave me an IV, zofran and a little morphine. I felt better but last night I started feeling worse. I have really bad pain on the right lower side of my back and terrible cramps in my stomache. i went back to the ER this morning and all they did was increase my zofran. i still feel really bad. what should i do?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with my blood pressure.Thanks for any comment. I stopped taking this medication as of monday,and I had a...